Advertisement

Moduli Spaces of (Bi)algebra Structures in Topology and Geometry

  • Sinan Yalin
Chapter
Part of the MATRIX Book Series book series (MXBS, volume 1)

Abstract

After introducing some motivations for this survey, we describe a formalism to parametrize a wide class of algebraic structures occurring naturally in various problems of topology, geometry and mathematical physics. This allows us to define an “up to homotopy version” of algebraic structures which is coherent (in the sense of -category theory) at a high level of generality. To understand the classification and deformation theory of these structures on a given object, a relevant idea inspired by geometry is to gather them in a moduli space with nice homotopical and geometric properties. Derived geometry provides the appropriate framework to describe moduli spaces classifying objects up to weak equivalences and encoding in a geometrically meaningful way their deformation and obstruction theory. As an instance of the power of such methods, I will describe several results of a joint work with Gregory Ginot related to longstanding conjectures in deformation theory of bialgebras, E n -algebras and quantum group theory.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The idea of writing such a survey originates in the inaugural 2-week program at the mathematical research institute MATRIX in Australia called Higher Structures in Geometry and Physics, which took place in June 2016. The author gave a talk at this program about moduli spaces of algebraic structures and their application to the recent paper [30]. The present article is somehow a (largely) extended version of his talk, which will be eventually part of a Proceedings Volume devoted to this workshop. The author would like to thank the MATRIX institute for supporting this program, the organizers of this programme for inviting him, and all the participants for their interest and for the very enjoyable atmosphere during the 2 weeks spent there. Last but not least, kangaroos are very much thanked for their natural awesomeness.

References

  1. 1.
    Anel, M.: Champs de modules des catégories linéaires et abéliennes, PhD thesis, Université Toulouse III - Paul Sabatier (2006)Google Scholar
  2. 2.
    Blanc, D., Dwyer, W.G., Goerss, P.G.: The realization space of a Π-algebra: a moduli problem in algebraic topology. Topology 43, 857–892 (2004)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Calaque, D., Willwacher, T.: Triviality of the higher Formality Theorem. Proc. Am. Math. Soc. 143(12), 5181–5193 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Calaque, D., Pantev, T., Toen, B., Vaquié, M., Vezzosi, G.: Shifted Poisson structures and deformation quantization, J. Topology 10, 483–484 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Campos, R., Merkulov, S., Willwacher, T.: The Frobenius properad is Koszul. Duke Math. J. 165(15), 2921–2989 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chas, M., Sullivan, D.: Closed string operators in topology leading to Lie bialgebras and higher string algebra. In: The Legacy of Niels Henrik Abel, pp. 771–784. Springer, Berlin (2004)CrossRefGoogle Scholar
  7. 7.
    Chas, M., Sullivan, D.: String Topology (1999). Preprint. arXiv:math/9911159Google Scholar
  8. 8.
    Cieliebak, K., Latschev, J.: The role of string topology in symplectic field theory. In: New Perspectives and Challenges in Symplectic Field Theory. CRM Proceedings of Lecture Notes, vol. 49, pp. 113–146. American Mathematical Society, Providence, RI (2009)Google Scholar
  9. 9.
    Cieliebak, K., Fukaya, K., Latschev, J.: Homological algebra related to surfaces with boundary (2015). Preprint. arXiv:1508.02741Google Scholar
  10. 10.
    Drinfeld, V.G.: Quantum groups. In: Proceedings of the International Congress of Mathematicians, vols. 1, 2, Berkeley, CA, 1986, pp. 798–820. American Mathematical Society, Providence, RI (1987)Google Scholar
  11. 11.
    Drinfeld, V.G.: On quasitriangular quasi-Hopf algebras and on a group that is closely connected with \(Gal(\overline {Q}/Q\). Algebra i Analiz 2, 149–181 (1990). English translation in Leningrad Math. J. 2 (1991), 829–860Google Scholar
  12. 12.
    Dwyer, W.G., Kan, D.: Function complexes in homotopical algebra. Topology 19, 427–440 (1980)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Dwyer, W.G., Kan, D.: A classification theorem for diagrams of simplicial sets. Topology 23, 139–155 (1984)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Enriquez, B., Etingof, P.: On the invertibility of quantization functors. J. Algebra 289(2), 321–345 (2005)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Enriquez, B., Halbout, G.: Quantization of quasi-Lie bialgebras. J. Am. Math. Soc. 23, 611–653 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Etingof, P., Kazhdan, D.: Quantization of Lie bialgebras I. Sel. Math. (N. S.) 2(1), 1–41 (1996)Google Scholar
  17. 17.
    Etingof, P., Kazdhan, D.: Quantization of Lie bialgebras. II, III. Sel. Math. (N.S.) 4(2), 213–231, 233–269 (1998)Google Scholar
  18. 18.
    Félix, Y., Thomas, J.-C.: Rational BV-algebra in string topology. Bull. Soc. Math. France 136, 311–327 (2008)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Fjelstad, J., Fuchs, J., Runkel, I., Schweigert, C.: Topological and conformal field theory as Frobenius algebras. In: Categories in Algebra, Geometry and Mathematical Physics. Contemporary Mathematics, vol. 431, pp. 225–247. American Mathematical Society, Providence, RI (2007)Google Scholar
  20. 20.
    Francis, J., Gaitsgory, D.: Chiral Koszul duality. Sel. Math. New Ser. 18, 27–87 (2012)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Francis, J.: The tangent complex and Hochschild cohomology of E n-rings. Compos. Math. 149(3), 430–480 (2013)Google Scholar
  22. 22.
    Fresse, B.: Modules Over Operads and Functors. Lecture Notes in Mathematics 1967. Springer, Berlin (2009)CrossRefGoogle Scholar
  23. 23.
    Fresse, B.: Props in model categories and homotopy invariance of structures. Georgian Math. J. 17, 79–160 (2010)Google Scholar
  24. 24.
    Fresse, B.: Homotopy of operads and Grothendieck-Teichmuller groups I and II. Mathematical Surveys and Monographs (to appear). AMS. http://math.univ-lille1.fr/~fresse/OperadHomotopyBook/
  25. 25.
    Fresse, B., Willwacher, T.: The intrinsic formality of E n-operads (2015). Preprint. arXiv:1503.08699Google Scholar
  26. 26.
    Galvez-Carillo, I., Tonks, A., Vallette, B.: Homotopy Batalin-Vilkovisky algebras. J. Noncommut. Geom. 6, 539–602 (2012)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Gerstenhaber, M., Schack, S.D.: Algebras, bialgebras, quantum groups, and algebraic deformations. In: Deformation Theory and Quantum Groups with Applications to Mathematical Physics (Amherst, MA, 1990). Contemporary Mathematics, vol. 134, pp. 51–92. American Mathematical Society, Providence, RI (1992)Google Scholar
  28. 28.
    Getzler, E., Jones, J.D.S.: Operads, homotopy algebra and iterated integrals for double loop spaces (1994). Preprint. arXiv:hep-th/9403055Google Scholar
  29. 29.
    Ginot, G., Halbout, G.: A formality theorem for poisson manifolds. Lett. Math. Phys. 66, 37–64 (2003)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Ginot, G., Yalin, S.: Deformation theory of bialgebras, higher Hochschild cohomology and formality (2016). Preprint. arXiv:1606.01504Google Scholar
  31. 31.
    Ginot, G., Tradler, T., Zeinalian, M.: Higher hochschild homology, topological chiral homology and factorization algebras. Commun. Math. Phys. 326(3), 635–686 (2014)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Ginot, G., Tradler, T., Zeinalian, M.: Higher Hochschild cohomology of E-infinity algebras, Brane topology and centralizers of E-n algebra maps (2014). Preprint. arXiv:1205.7056Google Scholar
  33. 33.
    Goerss, P.G., Hopkins, M.J.: Moduli spaces of commutative ring spectra. In: Structured Ring Spectra. London Mathematical Society Lecture Note Series, vol. 315, pp. 151–200. Cambridge University Press, Cambridge (2004)Google Scholar
  34. 34.
    Goldman, W.M.: The symplectic nature of fundamental groups of surfaces. Adv. Math. 54, 200–225 (1984)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Goldman, W.M.: Invariant functions on Lie groups and Hamiltonian flows of surface group representations. Invent. Math. 85(2), 263–302 (1986)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Goldman, W.M., Millson, J.: The deformation theory of representations of fundamental groups of compact Kähler manifolds. Publ. Math. IHES 67, 43–96 (1988)CrossRefGoogle Scholar
  37. 37.
    Hennion, B.: Tangent Lie algebra of derived Artin stacks, to appear in J. für die reine und angewandte Math., published online (2015). DOI  http://dx.doi.org/10.1515/crelle-2015-0065
  38. 38.
    Hinich, V.: DG coalgebras as formal stacks. J. Pure Appl. Algebra 162, 209–250 (2001)MathSciNetCrossRefGoogle Scholar
  39. 39.
    Hinich, V.: Tamarkin’s proof of Kontsevich formality theorem. Forum Math. 15, 591–614 (2003)Google Scholar
  40. 40.
    Hirschhorn, P.S.: Model Categories and Their Localizations. Mathematical Surveys and Monographs, vol. 99. American Mathematical Society, Providence, RI (2003)Google Scholar
  41. 41.
    Hovey, M.: Model Categories. Mathematical Surveys and Monographs, vol. 63. American Mathematical Society, Providence, RI (1999)CrossRefGoogle Scholar
  42. 42.
    Kapustin, A.: Topological field theory, higher categories, and their applications. In: Proceedings of the International Congress of Mathematicians, vol. III, pp. 2021–2043. Hindustan Book Agency, New Delhi (2010)Google Scholar
  43. 43.
    Keller, B., Lowen, W.: On Hochschild cohomology and Morita deformations. Int. Math. Res. Not. IMRN 2009(17), 3221–3235 (2009)Google Scholar
  44. 44.
    Kock, J.: Frobenius Algebras and 2D Topological Quantum Field Theories. London Mathematical Society Student Texts, vol. 59. Cambridge University Press, Cambridge (2003)Google Scholar
  45. 45.
    Kontsevich, M.: Operads and motives in deformation quantization, Moshé Flato (1937–1998). Lett. Math. Phys. 48(1), 35–72 (1999)Google Scholar
  46. 46.
    Kontsevich, M.: Deformation quantization of Poisson manifolds. Lett. Math. Phys. 66(3), 157–216 (2003)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Lambrechts, P., Volic, I.: Formality of the little N-disks operad. Mem. Am. Math. Soc. vol. 230, no. 1079. American Mathematical Society, Providence, RI (2014)Google Scholar
  48. 48.
    Lauda, A.D., Pfeiffer, H.: Open-closed strings: two-dimensional extended TQFTs and Frobenius algebras. Topol. Appl. 155, 623–666 (2008)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Loday, J-L., Vallette, B.: Algebraic Operads. Grundlehren der mathematischen Wissenschaften, vol. 346. Springer, Berlin (2012)CrossRefGoogle Scholar
  50. 50.
    Lurie, J.: Derived Algebraic Geometry X (2011). http://www.math.harvard.edu/~lurie/
  51. 51.
    Lurie, J.: Higher Algebra (2017). http://www.math.harvard.edu/~lurie/
  52. 52.
    MacLane, S.: Categorical algebra. Bull. Am. Math. Soc. 71, 40–106 (1965)MathSciNetCrossRefGoogle Scholar
  53. 53.
    Mandell, M.A.: Cochains and homotopy type. Publ. Math. IHES 103, 213–246 (2006)MathSciNetCrossRefGoogle Scholar
  54. 54.
    Markl, M.: Intrinsic brackets and the L-infinity deformation theory of bialgebras. J. Homotopy Relat. Struct. 5(1), 177–212 (2010)Google Scholar
  55. 55.
    May, J.P.: The Geometry of Iterated Loop Spaces. Springer, Berlin (1972)Google Scholar
  56. 56.
    Merkulov, S.: Prop profile of Poisson geometry. Commun. Math. Phys. 262, 117–135 (2006)MathSciNetCrossRefGoogle Scholar
  57. 57.
    Merkulov, S.: Formality theorem for quantization of Lie bialgebras. Lett. Math. Phys. 106(2), 169–195 (2016)MathSciNetCrossRefGoogle Scholar
  58. 58.
    Merkulov, S., Vallette, B.: Deformation theory of representation of prop(erad)s I. J. für die reine und angewandte Math. (Crelles Journal) 634, 51–106 (2009)Google Scholar
  59. 59.
    Merkulov, S., Vallette, B.: Deformation theory of representation of prop(erad)s II. J. für die reine und angewandte Math. (Crelles Journal) 636, 125–174 (2009)Google Scholar
  60. 60.
    Pantev, T., Toen, B., Vaquié, M., Vezzosi, G.: Shifted symplectic structures. Inst. Hautes Études Sci. Publ. Math. 117, 271–328 (2013)MathSciNetCrossRefGoogle Scholar
  61. 61.
    Preygel, A.: Thom-Sebastiani and Duality for Matrix Factorizations, and Results on the Higher Structures of the Hochschild Invariants. Thesis (Ph.D.), M.I.T. (2012)Google Scholar
  62. 62.
    Pridham, J.P.: Unifying derived deformation theories. Adv. Math. 224, 772–826 (2010)MathSciNetCrossRefGoogle Scholar
  63. 63.
    Pridham, J.P.: Presenting higher stacks as simplicial schemes. Adv. Math. 238, 184–245 (2013)MathSciNetCrossRefGoogle Scholar
  64. 64.
    Reshetikhin, N., Turaev, V.G.: Invariants of 3-manifolds via link polynomials and quantum groups. Invent. Math. 103(3), 547–597 (1991)MathSciNetCrossRefGoogle Scholar
  65. 65.
    Rezk, C.W.: Spaces of algebra structures and cohomology of operads, Thesis, MIT (1996)Google Scholar
  66. 66.
    Shoikhet, B.: Tetramodules over a bialgebra form a 2-fold monoidal category. Appl. Categ. Struct. 21(3), 291–309 (2013)MathSciNetCrossRefGoogle Scholar
  67. 67.
    Simpson, C.: Moduli of representations of the fundamental group of a smooth projective variety. Publ. Math. IHES 80, 5–79 (1994)MathSciNetCrossRefGoogle Scholar
  68. 68.
    Sullivan, D.: Infinitesimal computations in topology. Inst. Hautes Études Sci. Publ. Math. 47, 269–331 (1977)MathSciNetCrossRefGoogle Scholar
  69. 69.
    Tamarkin, D.: Another proof of M. Kontsevich formality theorem (1998). Preprint. arXiv:math/9803025Google Scholar
  70. 70.
    Tamarkin, D.: Formality of chain operad of little discs. Lett. Math. Phys. 66, 65–72 (2003)MathSciNetCrossRefGoogle Scholar
  71. 71.
    Tamarkin, D.: Deformation complex of a d-algebra is a (d+1)-algebra (2000). Preprint. arXiv:math/0010072Google Scholar
  72. 72.
    Toën, B.: Derived algebraic geometry. EMS Surv. Math. Sci. 1(2), 153–240 (2014)MathSciNetCrossRefGoogle Scholar
  73. 73.
    Toën, B.: Derived Algebraic Geometry and Deformation Quantization. ICM Lecture (2014). arXiv:1403.6995v4Google Scholar
  74. 74.
    Toën, B., Vezzosi, G.: Homotopical algebraic geometry II. Geometric stacks and applications. Mem. Am. Math. Soc. 193(902), x+224 (2008)MathSciNetCrossRefGoogle Scholar
  75. 75.
    Turaev, V.G.: Skein quantization of Poisson algebras of loops on surfaces. Ann. Sci. École Norm. Sup. 24(6), 635–704 (1991)MathSciNetCrossRefGoogle Scholar
  76. 76.
    Vallette, B.: A Koszul duality for props. Trans. Am. Math. Soc. 359, 4865–4943 (2007)MathSciNetCrossRefGoogle Scholar
  77. 77.
    Witten, E.: Quantum field theory and the Jones polynomial. Commun. Math. Phys. 121, 351–399 (1989)MathSciNetCrossRefGoogle Scholar
  78. 78.
    Yalin, S.: Classifying spaces of algebras over a prop. Algebr. Geom. Topol. 14(5), 2561–2593 (2014)MathSciNetCrossRefGoogle Scholar
  79. 79.
    Yalin, S.: Simplicial localization of homotopy algebras over a prop. Math. Proc. Cambridge Philos. Soc. 157(3), 457–468 (2014)MathSciNetCrossRefGoogle Scholar
  80. 80.
    Yalin, S.: Maurer-Cartan spaces of filtered L algebras. J. Homotopy Relat. Struct. 11, 375–407 (2016)MathSciNetCrossRefGoogle Scholar
  81. 81.
    Yalin, S.: Moduli stacks of algebraic structures and deformation theory. J. Noncommut. Geom. 10, 579–661 (2016)MathSciNetCrossRefGoogle Scholar
  82. 82.
    Yalin, S.: Function spaces and classifying spaces of algebras over a prop. Algebr. Geom. Topology 16, 2715–2749 (2016)MathSciNetCrossRefGoogle Scholar
  83. 83.
    Yalin, S.: Realization spaces of algebraic structures on chains. Int. Math. Res. Not. 2018, 236–291 (2018)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Laboratoire angevin de recherche en mathématiques (LAREMA)University of AngersAngersFrance

Personalised recommendations